Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 24, NWS Miami, FL

June 20, 2012

NWS Miami, FL issued this small craft advisory at Jun 20, 2012, 3:32 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 20, 2012, 3:32 PM EDT (19:32 UTC)
Expired
Jun 21, 2012, 4:00 AM EDT
In force
12 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

042 
WHUS72 KMFL 201932
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
332 PM EDT WED JUN 20 2012

GMZ656-657-676-210345-
/O.NEW.KMFL.SC.Y.0024.120620T1932Z-120621T0800Z/
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
332 PM EDT WED JUN 20 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT THURSDAY. 

* WINDS AND WAVES: SOUTHEAST WINDS OF 20 TO 25 KNOTS WITH SEAS OF
  3 TO 5 FEET ARE EXPECTED THROUGH LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
1 follow-up statement
761 
WHUS72 KMFL 202145
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
545 PM EDT WED JUN 20 2012

GMZ656-657-676-210800-
/O.CON.KMFL.SC.Y.0024.000000T0000Z-120621T0800Z/
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
545 PM EDT WED JUN 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY.

* WINDS AND WAVES: SOUTHEAST WINDS OF 20 TO 25 KNOTS ARE EXPECTED
  THROUGH TONIGHT. SEAS WILL RANGE FROM 3 TO 5 FEET, EXCEPT FROM 5
  TO 7 FEET OVER THE OFFSHORE GULF WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Jun 20, 11:04 AM EDT, 4 hours 28 minutes earlier.

Area forecast discussion, Jun 20, 11:04 AM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1104 AM EDT WED JUN 20 2012

.UPDATE...FLOOD WATCH ISSUED FOR PALM BEACH, BROWARD AND MIAMI-
DADE COUNTIES EFFECTIVE THROUGH 10 PM THIS EVENING. 2-3 INCHES OF
RAIN HAS FALLEN, HEAVIEST IN AND AROUND NWS MIAMI/FIU WITH RAIN
TOTAL APPROACHING 3 INCHES. A FEED OF DEEP TROPICAL MOISTURE WILL
CONTINUE ACROSS SOUTH FL TODAY BEHIND A SURFACE TROUGH NOW ALIGNED
FROM LAKE OKEECHOBEE EXTENDING TO THE SOUTHWEST INTO THE SE GULF
TO THE YUCATAN CHANNEL. GPS MET DATA SHOWS THE PWAT AT AROUND 2.4
INCHES ACROSS SE FLORIDA...WHICH IS IN THE 99TH PERCENTILE FOR
THIS TIME OF THE YEAR. RADAR SHOWS WIDESPREAD RAIN ACROSS SE FL
WITH GRADUAL MOVEMENT INLAND AND TOWARDS THE GULF COAST. BEST
CONVERGENCE WILL CONTINUE TO BE ACROSS THE EAST COAST THIS
AFTERNOON/EVENING. CLOUD TOPS ARE COOLING AND HEAVIER CELLS HAVE
RECENTLY DEVELOPED EAST OF THE UPPER KEYS...AND THIS ACTIVITY
LIKELY WILL AFFECT SE FL THIS AFTERNOON. /GREGORIA

&&

.PREV DISCUSSION... /ISSUED 759 AM EDT WED JUN 20 2012/

AVIATION...
RADAR DETECTING SCATTERED TO WIDESPREAD SHRA MOVING NORTH
NORTHWEST AROUND 10 KTS ACROSS MAINLAND MONROE, MIAMI DADE, AND
THE ADJACENT ATLC WATERS AT THIS TIME. ONCE IN A WHILE A TSRA
SHOWING UP BUT NO VCTS IN TAFS UNLESS AN AMD NEEDED. BRIEF MVFR
CIG/VSBY PSBL ALL E COAST TERMINALS THRU 18Z AS SHRA MOVE NORTH
WITH EVEN BRIEF IFR CONDITIONS ALSO POSSIBLE. MVFR CIGS COULD
BECOME PREVAILING AFTER 14Z IN E COAST TERMINALS FROM S TO N AND
THRU 21/00Z ALONG WITH OCCASIONAL MVFR VSBY AS WELL IN POTENTIAL
HEAVY RA. SURFACE WINDS E TO ESE AT VARIABLE SPEEDS 6 TO 12 KTS
WITH GUSTS TO AROUND 20 KTS ESPECIALLY IN SHRA. AT KAPF...THROUGH
14Z BRIEF MVFR CIG WITH VCSH AND NE SURFACE WINDS LESS THAN 10
KTS. AFT 14Z POSSIBLE PREVAILING MVFR CIG/VSBY IN POTENTIAL HEAVY
RA WITH SURFACE WINDS BECOMING E 10 T0 13 KTS WITH GUSTS AROUND 20
KTS.

PREV DISCUSSION... /ISSUED 457 AM EDT WED JUN 20 2012/

DISCUSSION...
BANDS OF MODERATE TO HEAVY RAIN SHOWERS CONTINUE TO STREAM INTO
SOUTH FLORIDA AS A MOISTURE LADEN TROUGH OF LOW PRESSURE ACROSS
SOUTHERN CUBA BEGINS TO PUSH ITS WAY TO THE NORTHWEST.

RAINFALL WILL INCREASE IN COVERAGE ACROSS THE AREA TODAY AS THE
TROUGH PULLS NORTHWEST AND INTO THE GULF OF MEXICO. DUE TO THE
INCREASED SURFACE FLOW...SHOWERS SHOULD MOVE ALONG AT A RAPID PACE
WHICH WOULD INHIBIT WIDESPREAD FLOOD ISSUES. HOWEVER WITH PWAT
VALUES STILL PROGGED TO BE IN EXCESS OF 2.5 INCHES...SOME SHOWERS
WILL BE HEAVY AND THEREFORE LOCALIZED FLOODING IS A POSSIBILITY
WITHIN HEAVIER SHOWER BANDS.

OVER THE NEXT FEW DAYS THE TROUGH OF LOW PRESSURE IS STILL
EXPECTED TO SETTLE INTO THE WESTERN GULF OF MEXICO. THROUGH THE
END OF THE WEEK...THE LATEST MODEL GUIDANCE AS WELL AS HPC QPF
OUTLOOKS CONTINUE TO DEPICT MORE OF A WESTWARD TREND IN THE
HEAVIEST AMOUNTS OF RAINFALL. LATEST 3 DAY QPF OUTLOOK FROM HPC
PLACES THE VAST MAJORITY OF A 3.5 TO 5 INCH SWATH OF RAIN ACROSS
THE EASTERN GULF OF MEXICO LEAVING THE SOUTH FLORIDA PENINSULA
UNDER GENERALLY A 1 TO 2.5 INCH AREA.

THROUGH THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK...LONG
TERM MODELS SEEM TO BE IN SLIGHTLY BETTER AGREEMENT WITH THE
FURTHER EVOLUTION OF THIS LOW. THE 00Z ECMWF IS BEGINNING TO COME
MORE INTO AGREEMENT WITH THE GFS DEPICTING THE LOW GETTING
ABSORBED INTO A BROAD H5 SHORTWAVE ACROSS THE UPPER ATLANTIC
STATES BY EARLY NEXT WEEK. THIS WILL TAKE THE DEEPEST MOISTURE AND
HEAVIEST RAINFALL INTO CENTRAL AND NORTHERN FLORIDA BUT THE SOUTH
FLORIDA AREA SHOULD STILL SEE GOOD CHANCES FOR AMBIENT SHOWERS AND
POSSIBLY A FEW THUNDERSTORMS THROUGH THIS PERIOD. EITHER WAY...THE
WET PATTERN WILL CONTINUE INTO NEXT WEEK.

MARINE...
ENE WINDS WILL CONTINUE IN THE 20 TO 25 KNOT RANGE
ACROSS THE ATLANTIC THIS MORNING BEFORE TURNING MORE TO THE
SOUTHEAST THIS AFTERNOON AND MAINTAINING SPEED. SEAS WILL INCREASE TO
AROUND 7 FEET JUST OFFSHORE THE PALM BEACH COUNTY COAST. AS A
RESULT...DECIDED TO EXTEND THE SMALL CRAFT ADVISORY THROUGH THIS
MORNING. SIMILAR WINDS WILL BE SEEN OFF THE GULF COAST WHERE THE
SMALL CRAFT ADVISORY CONTINUES THROUGH MID AFTERNOON. A CONCERN
FOR MARINERS, BESIDES THE GRADIENT WINDS, WILL BE FOR HIGHER GUSTS
IN BANDS OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS.

FIRE WEATHER...
NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  82  75  88  77 / + 40 50 40
FORT LAUDERDALE  82  76  87  79 / + 50 50 40
MIAMI            82  75  88  77 / + 50 50 40
NAPLES           83  75  86  76 / 80 60 60 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR COASTAL BROWARD-
     COASTAL MIAMI DADE-COASTAL PALM BEACH-FAR SOUTH MIAMI DADE-
     INLAND BROWARD-INLAND MIAMI DADE-INLAND PALM BEACH-METRO
     BROWARD-METRO MIAMI DADE-METRO PALM BEACH.

     HIGH RIP CURRENT RISK UNTIL 6 PM EDT THIS EVENING FOR COASTAL
     BROWARD-COASTAL MIAMI DADE-COASTAL PALM BEACH.

AM...SMALL CRAFT ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR BISCAYNE
     BAY-COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
     OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD
     BEACH, FL OUT 20 NM-LAKE OKEECHOBEE-WATERS FROM DEERFIELD
     BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE
     TERRITORIAL WATERS OF THE BAHAMAS-WATERS FROM JUPITER INLET
     TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.

GM...SMALL CRAFT ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR COASTAL
     WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
     COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT
     20 NM-GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL
     EXTENDING FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Jun 20, 10:52 AM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1052 AM EDT WED JUN 20 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
210400-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1052 AM EDT WED JUN 20 2012

...FLOOD WATCH MIAMI-DADE, BROWARD, AND PALM BEACH COUNTIES UNTIL 10 PM THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLOODING: A FLOOD WATCH IS NOW IN EFFECT FOR ALL OF MIAMI-DADE,
BROWARD, AND PALM BEACH COUNTIES THROUGH 10 PM THIS EVENING.
WIDESPREAD RAIN WILL CONTINUE ACROSS SOUTHEAST FLORIDA THROUGH
THIS EVENING. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE
EXPECTED THROUGH THIS EVENING. HOWEVER, LOCALLY HIGHER AMOUNTS
ARE POSSIBLE WHERE HEAVY RAIN MOVES CONTINUOUSLY OVER ANY GIVEN
LOCATION. THIS COULD LEAD TO FLOODING ACROSS PORTIONS OF SOUTHEAST
FLORIDA. LOCALIZED STREET FLOODING OR FLOODING OF LOW LYING AREAS
WILL BE POSSIBLE OVER THE REST OF SOUTH FLORIDA AS RAIN GRADUALLY
SPREADS NORTHWEST.

THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE EXPECTED. THE PRIMARY
IMPACT WILL BE OCCASIONAL LIGHTNING STRIKES AND LOCALLY HEAVY
RAINFALL. A FEW SHOWERS AND THUNDERSTORMS MAY ALSO PRODUCE GUSTY
WINDS AROUND 40 MPH.

RIP CURRENTS: STRONG EASTERLY FLOW WILL RESULT IN A CONTINUED HIGH
RISK OF RIP CURRENTS AT THE EAST COAST BEACHES THROUGH THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A MODERATE RISK OF RIP CURRENTS WILL OCCUR THURSDAY AND FRIDAY AT
THE ATLANTIC BEACHES.

TROPICAL MOISTURE WILL STILL BE OVER SOUTH FLORIDA FOR THE LATTER
PART OF THIS WEEK. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN
SCATTERED THUNDERSTORM ACTIVITY ALONG WITH LIGHTNING AND GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, ALTHOUGH
SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OR HIGH WINDS TO
THE NATIONAL WEATHER SERVICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 9:06 PM EDTSpecial Weather StatementMFLMiami-Dade24 min
Jun 20, 10:26 AM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade109 min
Jun 20, 10:38 AM EDTFlood WatchMFLBroward, Miami-Dade, Palm Beach8 hr

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.